Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 27, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 1, 2009, 4:03 AM CDT for 5 counties in Kansas. It took effect at Oct 1, 2009, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2009, 4:03 AM CDT (09:03 UTC)
- In effect from
- Oct 1, 2009, 11:00 AM CDT
- Expired
- Oct 1, 2009, 6:57 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2205 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 010903 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 403 AM CDT THU OCT 1 2009 ...GUSTY WINDS EXPECTED TO CONTINUE THIS AFTERNOON ACROSS CENTRAL KANSAS... .A STRONG STORM SYSTEM WILL CONTINUE TO MOVE RAPIDLY ACROSS THE PLAINS TODAY...WITH A COLD FRONTAL BOUNDARY MOVING QUICKLY TO THE SOUTHEAST ACROSS THE AREA. AFTER THIS FRONTAL BOUNDARY MOVES TO THE SOUTH...WINDS ON THE BACKSIDE OF THE SYSTEM WILL SHIFT TO THE NORTHWEST AND BECOME QUITE GUSTY ACROSS PORTIONS OF CENTRAL KANSAS BY THIS AFTERNOON. KSZ032-033-047-048-050-011715- /O.NEW.KICT.WI.Y.0027.091001T1600Z-091002T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 403 AM CDT THU OCT 1 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP BEHIND A COLD FRONT BY MIDDAY ACROSS CENTRAL KANSAS. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON... BEFORE GRADUALLY SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
3 follow-up statements
000 WWUS73 KICT 011546 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1046 AM CDT THU OCT 1 2009 ...GUSTY WINDS EXPECTED TO CONTINUE THIS AFTERNOON ACROSS CENTRAL KANSAS... .A STRONG STORM SYSTEM WILL CONTINUE TO MOVE RAPIDLY ACROSS THE PLAINS TODAY. STRONG NORTHWEST WINDS WILL PERSIST AS THIS SYSTEM MOVES THROUGH. THE WIND WILL ESPECIALLY BE QUITE GUSTY IN CENTRAL KANSAS THIS AFTERNOON. KSZ032-033-047-048-050-020000- /O.CON.KICT.WI.Y.0027.091001T1600Z-091002T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 1046 AM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL PERSIST ACROSS CENTRAL KANSAS THIS AFTERNOON. THE WIND WILL REMAIN STRONG THROUGH THE AFTERNOON...BEFORE GRADUALLY SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COX
000 WWUS73 KICT 012038 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT THU OCT 1 2009 KSZ032-033-047-048-050-020445- /O.NEW.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/ /O.CON.KICT.WI.Y.0027.000000T0000Z-091002T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 338 PM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL PERSIST ACROSS CENTRAL KANSAS LATE THIS AFTERNOON. THE WINDS WILL GRADUALLY SUBSIDE THIS EVENING. NORTHWEST WINDS WILL STRENGTHEN AGAIN ON FRIDAY AFTERNOON ACROSS CENTRAL KANSAS WITH WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-051>053-020445- /O.NEW.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/ SALINE-MCPHERSON-MARION-CHASE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS 338 PM CDT THU OCT 1 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. NORTHWEST WINDS WILL STRENGTHEN ON FRIDAY AFTERNOON ACROSS CENTRAL KANSAS WITH WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
000 WWUS73 KICT 012357 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT THU OCT 1 2009 KSZ032-033-047-048-050-020800- /O.CAN.KICT.WI.Y.0027.000000T0000Z-091002T0000Z/ /O.CON.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 657 PM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED FOR EARLY THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY THAT HAD BEEN IN EFFECT UNTIL 7 PM THIS EVENING. HOWEVER A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 7 PM CDT ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-051>053-020800- /O.CON.KICT.WI.Y.0028.091002T1500Z-091003T0000Z/ SALINE-MCPHERSON-MARION-CHASE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS 657 PM CDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. NORTHWEST WINDS WILL STRENGTHEN ON FRIDAY AFTERNOON ACROSS CENTRAL KANSAS WITH WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 1, 3:41 AM CDT, 22 minutes earlier.
Area forecast discussion, Oct 1, 3:41 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 341 AM CDT THU OCT 1 2009 .DISCUSSION... FORECAST CONCERNS WILL BE STORMS CHANCES IN SOUTHEAST KS TODAY...WITH COOLER TEMPS FOR THE WEEKEND. THEN SHOWER CHANCES RETURN FOR SUN NIGHT INTO EARLY NEXT WEEK. TODAY-TONIGHT: VIGOROUS STORM SYSTEM IS CURRENTLY MOVING ACROSS NEBRASKA AT THIS TIME...WITH THUNDERSTORMS IN THE WARM SECTOR ACROSS THE ERN HALF OF THE FORECAST AREA AIDED BY THE STRONG WARM ADVECTION ASSOCIATED WITH THIS SYSTEM. COLD FRONT WITH THIS SYSTEM IS QUICKLY MAKING PROGRESS ACROSS WRN KS INTO CENTRAL KS AT THIS TIME. EXPECT THIS SYSTEM TO CONTINUE TO MOVE ACROSS THE AREA EARLY TODAY. THE RAPID MOVEMENT OF THE SYSTEM WILL KEEP MOST OF THE CONVECTION ACROSS THE ERN PORTIONS OF THE FORECAST AREA TODAY....AS THE COLD FRONT BLASTS INTO CENTRAL AND SOUTH CENTRAL KS...BRINGING PRECIP CHANCES IN THESE AREAS TO AN END. WILL CONTINUE TO MOVE THE POPS RAPIDLY TO THE EAST DURING THE MORNING HOURS...WITH THE MAIN FRONTAL BOUNDARY REACHING THE FLINT HILLS BY 18Z. THIS WILL BRING THE STORM CHANCES TO AN END FROM WEST TO EAST AS THE DAY CONTINUES...WITH JUST SOME LINGERING SHOWERS OVER SOUTHEAST KS FOR THE AFTERNOON HOURS...BEFORE THE WHOLE SYSTEM MOVES EAST OF THE AREA BY LATE THIS AFTERNOON. AFTER THE MAIN COLD FRONT PLOWS ACROSS THE AREA BY THIS AFTERNOON... WINDS ON THE BACKSIDE OF THE SYSTEM WILL BECOME QUITE GUSTY. COULD SEE PORTIONS OF CENTRAL KS BECOME DRY ADIABATIC AS SUNSHINE RETURNS TO THIS AREA BY LATE THIS AFTERNOON. THIS DRY AIR WILL ENABLE SOME 40-50KT WINDS TO MIX DOWN FROM AROUND 800H...WITH WIND GUSTS TO 45 MPH POSSIBLE ACROSS CENTRAL KS. SO WILL ISSUE A WIND ADVISORY FOR PORTIONS OF CEN KS...WHERE WE COULD SEE SOME SUSTAINED WINDS TO 30 MPH. FRI-SAT: A COUPLE OF PLEASANT FALL DAYS EXPECTED FOR THE START OF THE WEEKEND...AS MAIN STORM SYSTEM ON THU MOVES INTO THE GREAT LAKES WITH WEAK RIDGING ACROSS THE PLAINS. THE WEAK NW FLOW DOESNT LOOK QUITE AS COLD AS PREVIOUS MODELS RUNS SUGGESTED...BUT COULD STILL SEE MAX TEMPS ONLY REACH THE MID-UPR 60S. COULD ALSO SEE SOME PATCHY FROST ACROSS PORTIONS OF CEN KS ON SAT MORNING....BUT WILL NOT MENTION THIS JUST YET. SUN: UPPER FLOW LOOKS TO GO THRU A TRANSITION FOR SUN AS A SHORTWAVE IN THE BC OF CANADA DROPS DOWN THE ROCKIES INTO THE DESERT SW FOR SUN AFTERNOON. THIS WILL LEAD TO MID LEVEL FLOW BECOMING MORE SW AS SUN PROGRESSES. THIS WILL ALSO LEAD TO WARM ADVECTION GETTING UNDER WAY ACROSS THE PLAINS FOR SUN. LIFT ASSOCIATED WITH THIS ADVECTION AND MOISTURE TRANSPORT WILL DEEPEN AS SUN CONTINUES...WITH SHOWERS AND POSSIBLY SOME STORMS EXPECTED TO DEVELOP FOR THE AFTERNOON INTO THE EVENING HOURS SUN. MON-WED: NOT REAL CONFIDENT IN HOW THIS TIME FRAME WILL PLAY OUT...AS MODELS DIFFER ON OVERALL SYNOPTIC PATTERN. OVERALL PATTERN WONT CHANGE MUCH FOR THIS TIME FRAME AS MAIN SHORTWAVE IN THE SW US DEEPENS SOME WITH MOST OF THE FORECAST AREA IN SOUTHWEST FLOW. BOTH MODELS TEND TO AGREE ON PUSHING A BOUNDARY ACROSS THE AREA ON MON INTO EARLY TUE....BUT THE ECMWF IS A LOT MORE AGGRESSIVE IN HOW FAR SOUTH TO TAKE THIS BOUNDARY. GFS STALLS THIS BOUNDARY OUT JUST SOUTH OF THE FORECAST AREA. THIS WOULD KEEP MOST OF FORECAST AREA UNSETTLED FOR TUE AND WED AS WELL. WITH UNCERTAINTY WILL KEEP POPS IN FOR NOW. KETCHAM .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THERE ARE PRIMARILY 2 CONCERNS TO DEAL WITH: 1) TSRA TRENDS THE REST OF THE NIGHT FOR ALL AREAS & OVER SE KS THU MORNING. 2) TIMING ARRIVAL OF COLD FRONT SURGING SE ACROSS NW & WRN KS AS THE MID-NIGHT HOUR APPROACHES. THE INTENSE MID-UPR TROF THAT HAS BEEN A TOPIC OF DISCUSSION SINCE LAST WEEKEND CONTINUES TO PUSH E OVER ERN WY. UPR-LEVEL DIFFLUENCE IS GRADUALLY INCREASING OVER WRN KS TO THEREBY INDUCE TSRA TO GRADUALLY INCREASE OVER WRN KS. AS SUCH WILL ASSIGN VCTS TO BOTH KRSL & KSLN OUT OF THE STARTING BLOCKS & KEEP SUCH MENTION UNTIL COLD FRONTAL PASSAGE. NOW APPEARS THE COLD FRONT WILL ARRIVE KRSL 1 TO 2 HOURS SOONER THAN PREVIOUSLY THOUGHT WITH PASSAGE OCCURRING BETWEEN 09Z & 10Z WHICH WOULD BE CLOSE TO NAM SHORT-RANGE PROGS. AS SUCH WILL MAKE COMPARABLE ADJUSTMENTS TO REMAINING TERMINALS FOR AN EARLIER ARRIVAL TIME. IN WAKE OF COLD FRONT PASSAGE SUSTAINED NWLY WINDS 25KTS ARE LIKELY ACROSS CNTRL KS. AREAS OF CIGS APPROACHING MVFR CATEGORIES ARE POSSIBLE OVER ALL TERMINALS AS MOISTURE-LADEN ISENTROPIC ASCENT CONTINUES TO INCREASE. ES && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 43 67 42 / 20 0 0 0 HUTCHINSON 72 42 67 40 / 10 0 0 0 NEWTON 73 43 66 41 / 20 10 0 10 ELDORADO 73 44 66 42 / 40 10 0 0 WINFIELD-KWLD 76 44 68 42 / 40 0 0 0 RUSSELL 67 38 65 37 / 10 0 10 10 GREAT BEND 68 39 66 38 / 10 0 0 0 SALINA 71 42 64 38 / 10 10 10 10 MCPHERSON 72 43 65 40 / 10 0 10 10 COFFEYVILLE 77 45 67 42 / 60 10 0 0 CHANUTE 76 44 66 42 / 60 10 0 10 IOLA 76 44 66 42 / 70 10 10 10 PARSONS-KPPF 76 44 67 42 / 60 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR KSZ032-033-047-048-050. &&
Hazardous weather outlook, Sep 30, 8:10 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 810 PM CDT WED SEP 30 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 810 PM CDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE OVER CENTRAL AND SOUTH-CENTRAL KANSAS OVERNIGHT AND OVER SOUTHEAST KANSAS TOWARD MORNING. THESE THUNDERSTORMS MAY APPROACH SEVERITY WITH THREE QUARTER INCH HAIL AND 50 MPH GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE OVER PRIMARILY SOUTHEAST KANSAS ON THURSDAY...WHERE BOTH QUARTER SIZED HAIL AND 60 MPH WINDS MAY OCCUR. THUNDERSTORMS LOOK TO MOVE BACK INTO THE FORECAST FOR SUNDAY THROUGH TUESDAY. AT THIS POINT IT APPEARS STRONG THUNDERSTORMS MAY BE POSSIBLE WITH SOME OF THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/LAWSON
In the hours before
Special weather statement, Oct 1, 2:14 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 214 AM CDT THU OCT 1 2009 KSZ069-093-010815- BUTLER-COWLEY- 214 AM CDT THU OCT 1 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER AND COWLEY COUNTIES... AT 213 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DOUGLASS...OR 13 MILES NORTH OF WINFIELD...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
Special weather statement, Oct 1, 2:28 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 228 AM CDT THU OCT 1 2009 KSZ083-010830- SEDGWICK- 228 AM CDT THU OCT 1 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 226 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DERBY...OR 10 MILES SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 35 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. SCHRECK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:38 PM CDT | Wind Advisory | ICT | Barton, Chase, Ellsworth, Greenwood, Lincoln, McPherson and 4 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.